The other day, my history teacher revealed that she didn't have a thyroid, and takes thyroid medication every day to survive. As a teenager new to the world of thyroid problems, I was inspired by the fact that she has so much energy, and lives such an exciting life. Although I do have my thyroid, I have early stage Hashimoto's.
Although I started thyroid medication over a week ago, and have seen some improvements, I would love to have the energy and stamina that she does. Is it possible, even with Hashimoto's, to reach that level of thyroid equilibrium where you return to your normal self?
As I spend the next few weeks finding my right dosage, I would love to hear whether people with Hashimoto's can recover and live energy-filled lives. It is not in my personality to be a tired and lazy person, so I am hopeful that within the next few weeks, I will return to my normal self!
Yes, people with Hashimoto's can live normal lives. It will probably take more than a few weeks to get your levels adjusted properly, and once you do, you will always have to check levels, because as your thyroid function continues to decline, you have to continue to adjust medication, until your thyroid ceases to function at all, then you should level out.
Of course to define a 'normal' life is also not possible, as everyone is not the same.
I've had Hoshimoto possibly for 30 years, but was only D'xed in the late 90's.
Personally, I have more physical energy in short spurts than almost anyone else I know. And as far as endurance, I stubbornly refuse to give up, but its tough. But if I'm not doing physical activity, I get droopy eyed very easily. How does that effect my life? I cant sit at a desk job or be expected to stay awake in meetings (which is a waste of productive peoples time anyway).
Some also seem to have continued weight problems and some never ever do.
Hoshimoto symptoms are different for many, learn what thyroid levels YOUR body likes and what brand of thyroid med works best for you, and do you best. Listen to your body, you know it better than any Dr does.
LazyMoose is right about all of us are different. I have a girl friend who is very much like me, age, Job, etc. with Hasti's
She takes 150mcg of Syniod and feels fine.
Me...still trying to feel and look like she does!!
Still working (5 years later) on what dose.
One thing I have noticed is that attitude plays a big role in how your health will effect you.
With out looking though rose colored glasses, you can still have a smile on your face and embrace your self and life in general...and keep putting one foot in front of the other..which helps you keep going.
Everyday is a new day and one where I may just feel GREAT!
"One thing I have noticed is that attitude plays a big role in how your health will effect you." Amen, Sunrock!
Back when I was very, very hypo, I could fall asleep anytime I sat down for more than about 10 minutes...at my computer, riding in the car, in a meeting, etc. The solution? Don't sit down! You can choose to push your way through it, or you can choose to take to your bed and wallow in self-pity. Learn all you can about this disease, take charge of your life and your health care, and you will live a normal life.
While some, like Sunrock's friend, take their meds, end of story, some of us have a little further to go to get there. Just hang in there...find the right meds for you (as Moose suggested), find a doctor you can work well with (this is for life, so it's worth the investment), and don't overthink it. EVERY new symptom you get is not necessarily thyroid related.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.